Alert archive / California / Wind Advisories in 2014
Wind Advisory 56, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jul 22, 2014, 8:41 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2014, 8:41 PM PDT (03:41 UTC)
- Expired
- Jul 23, 2014, 3:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
079 WWUS76 KLOX 230341 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 841 PM PDT TUE JUL 22 2014 CAZ039-052-231000- /O.NEW.KLOX.WI.Y.0056.140723T0341Z-140723T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 841 PM PDT TUE JUL 22 2014 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT WEDNESDAY. * WINDS...NORTHWEST TO NORTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH EARLY WEDNESDAY MORNING...ESPECIALLY WEST OF GOLETA. * IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS 101...ESPECIALLY NEAR GAVIOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ HALL
1 follow-up statement
761 WWUS76 KLOX 230932 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 232 AM PDT WED JUL 23 2014 ...WIND ADVISORIES ALLOWED TO EXPIRE... CAZ039-052-231045- /O.EXP.KLOX.WI.Y.0056.000000T0000Z-140723T1000Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 232 AM PDT WED JUL 23 2014 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... OBSERVATIONS INDICATED WINDS HAVE DIMINISHED BELOW ADVISORY LEVELS. THEREFORE...THE WIND ADVISORIES WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jul 22, 6:13 PM PDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 22, 6:13 PM PDT, 2 hours 28 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 613 PM PDT TUE JUL 22 2014 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE WILL BE EXPANDING WESTWARD INTO OUR REGION BRINGING ABOVE NORMAL TEMPERATURES INTO NEXT WEEK. BREEZY WINDS WILL OCCUR INTO THURSDAY FOR THE CENTRAL COAST AND SUNDOWNERS FOR SOUTHERN SANTA BARBARA COUNTY. && .SHORT TERM (TODAY-FRI)...OUR WARMING TREND HAS OFFICIALLY BEGUN. NOT QUITE A "HEAT WAVE" YET BUT WE'RE QUICKLY MOVING IN THAT DIRECTION. TEMPS TODAY HAVE BEEN UP AROUND 3 DEGREES ON AVERAGE. COASTAL AREAS WILL SEE A SIMILAR TREND WED WHILE INLAND AREAS JUMP UP AROUND 6 DEGREES FROM TODAY'S HIGHS, BRINGING THE WARMER VALLEYS CLOSE TO 100. MARINE LYR CLOUDS HAVE COMPLETELY DISSIPATED EVEN FROM THE COASTAL WATERS AND WITH NORTHERLY FLOW INCREASING THE NEXT COUPLE DAYS I SUSPECT AREAS SOUTH OF PT CONCEPTION WILL ONLY HAVE SMALL PATCHES OF LOW BASED CLOUDS AND FOG, MAINLY SRN LA COUNTY. BETTER CHANCE OF CLOUD FORMATION ALONG THE CENTRAL COAST LATER TONIGHT. THE INCREASE IN NW FLOW WILL BRING A RETURN TO LIGHT TO MODERATE SUNDOWNERS THE NEXT FEW NIGHTS. TONIGHT LIKELY WILL BE A SUB-ADVISORY EVENT WITH JUST SOME ISOLATED GUSTS TO 35 MPH BELOW THE WESTERN PASSES. A LITTLE BETTER SCENARIO FOR WED NIGHT AND A LOW END ADVISORY PROBABLY WILL BE NEEDED THEN. THIS IS EXPECTED TO BE A VERY WARM SUNDOWNER EVENT WITH EVENING TEMPS POSSIBLY RISING INTO THE 90S ALONG THE SOUTH COAST. CURRENT FORECAST ONLY HAS HIGHS IN THE MID TO UPPER 80S FOR SBA BUT THIS MAY BE UNDERDONE. RECORD HIGH FOR SBA WED IS 93 WHICH IS PROBABLY OUT OF REACH, BUT THE RECORD OF 82 THU IS ALMOST CERTAINLY GOING DOWN. THURSDAY IS EXPECTED TO BE THE WARMEST DAY FOR COAST/VALLEYS. THE COMBINATION OF NORTHERLY FLOW, EVEN SLIGHT NORTHEASTERLY FLOW WITH GRADIENTS NEAR NEUTRAL AND 950 TEMPS 30C OR HIGHER SHOULD PUSH WARMER VALLEY TEMPS CLOSE TO 105 AND INLAND COASTAL AREAS AROUND 90. IF THERE ARE ANY MARINE LYR CLOUDS LEFT AT THAT POINT THEY WOULD BE SURFACE BASED WITH VERY LOW VISIBILITIES SO PATCHY DENSE FOG COULD BE AN ISSUE FOR SOME BEACHES THU. ON FRIDAY THE MODELS HAVE BEEN CONSISTENT SHOWING A WEAK EDDY CIRCULATION SPINNING UP. WITH THE STRONG RIDGE ALOFT IT'S NOT LIKELY TO RESULT IN MUCH DEEPENING OF THE MARINE LYR BUT THERE COULD BE AN EXPANSION OF DENSE FOG COVERAGE FOR COASTAL AREAS. THE RESULTING COOLING OF THE BOUNDARY LAYER AND A 1-2 MB ONSHORE TREND SHOULD BRING A FEW DEGREES OF RELIEF TO LOWER ELEVATIONS FRIDAY, BUT STILL AT LEAST A FEW DEGREES ABOVE NORMAL. .LONG TERM (SAT-TUE)...THE 4 CORNERS HIGH REMAINS LOCKED IN PLACE SO IN TERMS OF TEMPERATURES NOT TOO MUCH CHANGE EXPECTED THROUGH THE PERIOD. THE BIGGEST FORECAST QUESTION CENTERS ON MONSOON MOISTURE AND POSSIBLE EASTERLY WAVES THAT COULD HELP INITIATE CONVECTION. MODELS HAVE GONE BACK AND FORTH ON THIS ISSUE THE LAST FEW DAYS AND PROBABLY WILL CONTINUE TO DO SO. CERTAINLY THE DOOR IS OPEN FOR MOISTURE TO MOVE IN FROM THE SOUTHEAST. AT PRESENT ONLY THE ECMWF IS REALLY EXCITED ABOUT THE PROSPECT OF MOISTURE AND KICKERS BUT THE GFS DOES HINT AT IT WITH 850 DEWPOINTS RISING TO AROUND 4C OVER THE EASTERN SAN GABRIELS. THE ECMWF HAS A FAIRLY IMPRESSIVE SHORTWAVE ROTATING AROUND THE BASE OF THE HIGH AND INTO OUR AREA LATE SAT, SIMILAR TO WHAT IT SHOWED A COUPLE DAYS AGO. SUCH A FEATURE COULD EVEN GENERATE NOCTURNAL CONVECTION ANYWHERE OVER OUR CWA SO THAT WILL HAVE TO BE WATCHED CLOSELY. FOR NOW AM KEEPING POPS BELOW 15 AND ADDING IN SOME CLOUDS TO THE FORECAST. SO WHILE TEMPERATURES LIKELY WON'T CHANGE MUCH, HUMIDITIES WILL LIKELY BE ON THE INCREASE. && .AVIATION...23/0113Z. VFR CONDITIONS WILL LIKELY PERSIST THROUGH AT LEAST 07Z...THEN LIFR TO IFR CONDITIONS WILL LIKELY DEVELOP FOR MOST COASTAL TERMINALS. THE BEST CHANCE OF LIFR CONDITIONS WILL BE FOR TERMINALS NORTH OF POINT CONDITIONS...BUT LIFR CONDITIONS CANNOT BE RULED OUT FOR TERMINALS SOUTH OF POINT CONCEPTION. VFR CONDITIONS SHOULD REDEVELOP BETWEEN 16Z AND 17Z. THERE IS A CHANCE OF LIFR TO IFR CONDITIONS AT VALLEY TERMINALS...ESPECIALLY BETWEEN 13Z AND 16Z. KLAX...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 09Z...THEN THERE IS A 60 PERCENT CHANCE IFR CONDITIONS SHOULD DEVELOP BETWEEN 09Z AND 16Z. THERE IS A 20 PERCENT CHANCE OF LIFR CONDITIONS BETWEEN 13Z AND 15Z. THERE IS A 20 PERCENT CHANCE OF VFR CONDITIONS THROUGH WEDNESDAY. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH NO WIND ISSUES. && .MARINE...22/200 PM. FOR THE OUTER COASTAL WATERS...HIGH CONFIDENCE IN THE DEVELOPMENT OF SMALL CRAFT CONDITIONS THIS AFTERNOON AND CONTINUING THROUGH WEDNESDAY. MODERATE CONFIDENCE IN THE DEVELOPMENT OF GALE FORCE WINDS WEDNESDAY AFTERNOON/NIGHT ACROSS THE SOUTHERN TWO OUTER WATERS ZONES. FOR THE INNER COASTAL WATERS...MODERATE CONFIDENCE IN DEVELOPMENT OF SMALL CRAFT CONDITIONS THIS AFTERNOON AND EVENING ACROSS THE WESTERN HALF OF THE INNER WATERS. SMALL CRAFT CONDITIONS WILL POSSIBLY CONTINUE THROUGH THURSDAY ACROSS THE WESTERN HALF OF THE INNER WATERS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). GALE WATCH (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...HALL MARINE...HALL SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jul 22, 11:00 AM PDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1100 AM PDT TUE JUL 22 2014 CAZ034>041-044>046-051>054-059-087-088-547-548-231300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 1100 AM PDT TUE JUL 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY GALE FORCE WINDS ARE POSSIBLE ACROSS THE OUTER WATERS WEDNESDAY AND THURSDAY. AN EXTENDED PERIOD OF ABOVE NORMAL TEMPERATURES WILL BEGIN WEDNESDAY AND LAST INTO NEXT WEEK. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MW/RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 2:24 AM PDT | Gale Warning | LOX | 25 hr | |
| Jul 23, 1:29 PM PDT | Wind Advisory | LOX | 11 hr |
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.